helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
ukfan

When is the right time to increase meds

4 posts in this topic

Let me start with a small intro. I am 45 married no children and living in Indiana. I went to the Dr in 2004 with my index finger tremoring. Dr thought my blood pressure was high, so they put me on BP meds. As the rigidty got worse in my hand(playing guitar, piano and typing was a struggle), the Dr sent me to a Neuro, who diagnosed me with CT syndrome. WRONG. Had surgery with no help. After 2 new Neuros both agreed due to symptoms, some family history(both sides) and a reaction to reglan 20 years ago, that I had PD, 2009. Spent a year with Requip, mirapex and other agonists with no help. 2010 went on Carb/Leva 25/100 1.5 pills 3x a day with a 1.75 mirpapex XR once a day.

 

My question is this: I am starting to get stiff a little more often. Meds don't seem to last in the evenings as much as earlier. I know meds will need to be increased, but I don't know how much decrease in movement I should encounter before calling the Dr?

 

thanks

Share this post


Link to post
Share on other sites

I don't know if this will help at all, but my MDS told me that when I am uncomfortable because of symptoms, or have seen a change in my functioning that is affecting my daily life to any degree that distresses me, I should make an appointment to discuss my meds. Over time I learned, with the help of my doctor, to take an extra pill as and when needed to address the various ups and downs I was experiencing. Eventually, I had DBS surgery and that changed things for me quite a bit. So, for what it's worth, I would suggest talking to your doctor now and telling him/her what you've told us--you'll get some good advice, I'm certain. :)

Share this post


Link to post
Share on other sites

Hi ukfan,

 

Kim gave you some good advice. I would say when you feel and experience a loss of effectiveness with the current regimen, it may be time to discuss an increase or change... Just keep that option balanced with the potential increase in side effects (from more meds) as well as the fact that most meds have a dosage ceiling... at some point, there will be a diminishing return. It's alot to think about, but don't deny yourself something that will improve the quality of your life. Keep pressing on...

 

Peace,

Mihai (Michael)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0